MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: unknown, information not provided.However, the lens is planned to be explanted on (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt150 21.5 diopter lens was implanted in the patient's operative eye.However, the lens is planned to be explanted on (b)(6) 2018 for unknown reasons.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing was not performed as the complaint device was not returned for evaluation.The reported complaint cannot be verified.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specifications.A complaint history search revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
If implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2018.Patient code (b)(4).Per follow-up information, patient complained of "spider web" effect on his left eye (os) around lights along with halos and was unable to drive at night.For these reasons, iol had to be removed.Per account, the patient was first examined on (b)(6) 2017.It was noted that patient had no contributing medical history, no patient injury and no secondary surgical intervention required.Lens will not be returned.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7449651
Report Number9614546-2018-00365
Device Sequence Number16430148
Product Code POE
UDI-Device Identifier05050474605237
UDI-Public(01)05050474605237(17)220519
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/19/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer05/07/2018
06/26/2018
Initial Report FDA Received Date04/21/2018
Supplement Report FDA Received Date06/05/2018
06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;